MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number LOGIC FEMORAL PS CEM LEFT SZ 6
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Synovitis (2094)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6) 02-012-44-6011 - logic tibia implant psc insert, sz 6, 11mm; ***serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.(b)(6) 02-012-45-6050 - lgc tibial fit tray cem sz 6f / 5t; (b)(6) 200-02-38 - three peg patella 38mm.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the male patient had a left knee replacement on (b)(6) 2015.Approximately 8 years after the initial procedure the patient had a left knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.Revision op report: 8 may 2023/(b)(4) received via legal 13 apr 2023.Diagnosis: failed left knee replacement.Findings: there was extensive soft tissue debris throughout the knee joint consistent with a synovitis from a polyethylene reaction to the tissues.This was tiny, small balls of light brown synovium along with a "pseudo-capsule" of dense soft tissue rind.The surgeon resected as much of this as safely possible.The total amount of soft tissue damage that required resection was about 20 oz.The surgeon examined the polyethylene - excessive wear was present with signs of oxidation/ yellow discoloration, pitting, cracking, and delamination of the poly.Distal femoral bone loss was severe but did not require a femoral cone.Extensive medial femoral bone loss with "golf ball" size bone loss - required 2 screws as rebar augmentation to support cement buildup.Loose femoral and tibial implants - removed easily with massive bone loss.The medial tibia had severe uncontained defect also "golf ball" size that required tibial cone placement.Patient reversed from anesthesia and sent to pacu in stable condition.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of polyethylene wear and aseptic loosening as stated in the operative notes.The aseptic (non-infected) loosening may have been the result of both patient-related conditions and insufficient bonds between the implants and the bones.The extent and root cause of the reported polyethylene wear cannot be determined as the explanted devices were not returned for evaluation, and radiographs / photographs were not provided.

Brand Name
LOGIC FEMORAL PS CEM LEFT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16893912
Report Number1038671-2023-00936
Device Sequence Number20356376
Product Code JWH
UDI-Device Identifier10885862173843
UDI-Public10885862173843
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2019
Device Model NumberLOGIC FEMORAL PS CEM LEFT SZ 6
Device Catalogue Number02-010-01-0260
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale